Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting back ache with acidity in stomach and white stool. What is the problem?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Tue, 12 Feb 2013 in General Health
Question: I have a lot of back ache in middle of back, acid stomach and I have noticed that my poo is bit lighter in colour with small white bits in it. What is this?
doctor
Answered by Dr. Grzegorz Stanko 28 minutes later
Hello!

Thank you for the query.

Your symptoms seems to be caused by gallstones possibly in the bile ducts. It gives abdominal pain or discomfort radiating to the back. Usually it starts after a fatty foods or alcohol. Nausea or acid reflux can appear as well. If the stone will get to the bile ducts and obstruct it, the bile does not appear in the stool. This causes light in color stool. Similar symptoms can also appear due to pancreas duct obstruction.
To diagnose it you should have abdominal ultrasound, full blood work, liver tests (AST,ALT,GGTP,AP), amylase, bilirubin, urine analysis.
It is also possible that your symptoms can be caused by peptic ulcer, GERD Helicobacter Pylori infection. So if mentioned tests wont give any answers, upper GI endoscopy should be also performed.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 25 minutes later
Hi,
I ahve previously been diagnosed with gallstones. I am achin a lot now in my back and sharp pains in centre of chest with acid. Are the white bits gallstones then? Is it XXXXXXX if thye get stuck or are they passing?
doctor
Answered by Dr. Grzegorz Stanko 6 minutes later
Hello!

White bits are not the gallstones. This are either undigested food parts or stool where there is lack of pigment. You need to know that the stool color is caused by bile which gets there through bile ducts. It is yellow in the beginning and gets brown due to bacterias action If the bile flow is blocked the stool becomes whitish.
When the stone stuck in bile duct it blocks the bile and results with jaundice. Moreover, if it will also block pancreas duct, will cause acute pancreatitis. Both diseases are very XXXXXXX and can be life threatening.
That is why, you should not wait with it and had to the doctor right away. Usually it does not need urgent surgery as it can be removed with endoscopy (ERCP).

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 1 minute later
The stool is not whiteish, just a lighter brown and a bit softer. Am worried now!
doctor
Answered by Dr. Grzegorz Stanko 7 minutes later
Hello!

It does not have to be totally whitish. It gets such color only with total bile ducts obstruction. At your case it is rather a small gallstone in the ducts what gives you pain. It is also possible that the stone got stuck somewhere in the gallbladder. It is impossible to locate the stone knowing only symptoms.
Please do not be worried. It can be life threatening if you wont do anything with it and will be waiting for days. Please go to ER and verify it.
In conclusion, your pain is most likely caused by gallstones. It can be due to gallbladder located gallstones or bile ducts located gallstones. I do not assume that the stone is in the bile ducts for 100%. I just want you to know that with such symptoms, this should be always ruled out.

Hope this will help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 9 minutes later
I have had the acid reflux and chest area pain for 2 weeks and doctor gave me omeprazole which didn't work. Now on gaviscon. I was told I had rather a lot o gallstones about 18-24 months ago when having a routine ultrasound. Do you think I need to be seen as emergency or just see GP this week? Suffering with anxiety at the moment too so don't sleep and not sure how much of aches are due to tension. Feeling quite concerned now as seem to have a lot of headaches from tension too.
Have been drinking a lot of XXXXXXX juice for stomach acid. Could this have softened and moved stones?
doctor
Answered by Dr. Grzegorz Stanko 8 hours later
Hello!

You should go to ER if you have strong pain, nausea, vomiting, yellow skin, white stools, dark urine, skin itching. Otherwise, you should rather get scheduled to your regular doctor visit. Anxiety can aggravate your symptoms as it increases muscles spasm. XXXXXXX juice is not good for stomach acid, as it usually aggravates acid symptoms. You should rather drink mineral water, avoid soft drinks, fruit juices, coffee and chocolate. Juice has rather nothing to do with gallstones. Fatty foods can indicate such process.
If you are not sure if you should visit ER or not, this is the point you should not wait anymore. You have a right to use ER.

Hope this will help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Procedures

Recent questions on  Omeprazole

doctor1 MD

I have stomach ulcer for about 15 year. If I don t consump medicine like Omeprazole or other medicine to control my acidity, it is not possible to tolerate. I used to consult Doctor for many times but no good result. My problem is High acidity, feel like vomiting, burning sensation of stomach

doctor1 MD

I am experiencing a pain in my left arm running from the middle of my arm through my forearm and into my fingers. The pain resembles an electric shock and is continuous. It is not my entire arm, but deep within it. I am a male, age 48, 6 10 and 250 lbs. I had a pericardial effusion about 5 years ago, but no other heart related illnesses. However, cardio issues do run in my family. I have been a nonsmoker for the last 5 years, since the illness mentioned above. I have taken a 325mg aspirin. I use Prilosec OTC once daily for my acid reflux, but no other meds or known medical issues. I am unemployed/uninsured, so going to a hospital is a big decision. So, I am asking an opinion first from you.

doctor1 MD

Hello, Iâ??ve had a few months in the past year in which I was often constipated. This caused some pain & bleeding when having a BM. The bleeding was not constant & never acute. For the past appx four-five weeks, Iâ??ve had diarrhea â?? most times extremely watery. The diarrhea usually only occurs in the morning hours, sometimes at night. I usually go 3-5 times in the morning before it stops. I am still having rectal pain & occasional bleeding. It feels as if I have been torn there. My diet has changed lately also; I donâ??t have much of an appetite. I am now usually only eating one meal (dinner) per day; I just cannot bring myself to want to eat. I weigh appx. 185 lb and am 5â??7â??, 39, female, and in otherwise relatively good shape; although likely â??out of shapeâ??. Iâ??ve lost about 5 lb in the past few weeks, nothing major. Also, I have reflux & had been taking OTC Prilosec for quite some time (2+/- years), Zantac before that. I stopped taking my new prescription Dexilant after about 4 weeks of it, thinking THAT may be what was causing the diarrhea. Nothing has changed. I donâ??t feel necessarily weak or sick, but I have little energy. What could be causing this?

doctor1 MD

I am experiencing a sensation just below my right rib cage, the sensation feels like a couple of small spasm s. On going medical conditions that I have are: Congestive heart failure & I have T.i.A.s I am a 52 yr old male, and as part of my medication I regularly take losec, 20mg twice daily, the last I took a losec was 3 hrs ago. I have also taken Caviscon in the last hour.

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...